# SDR Q5QA2021050402

- Difficulty date: May 4, 2021
- Submitted: May 5, 2021
- Operation: Air carrier
- Aircraft: N465PC
- Make and model: Pilats PC1245
- Aircraft serial: 465
- Aircraft time: 17,552 hours, 20,553 cycles
- System (JASC): 3420 · Attitude and Direction Data System
- Part: Ahrs
- Part number: 0110309400
- Part serial: 3KY005207
- Condition: Malfunctioned
- Part time: 642 hours, 733 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

THE PILOT WAS CRUISING IN BAD WEATHER WHEN HE EXPERIENCED SEVERE TURBULENCE.  SHORTLY THEREAFTER, THE #1 AHRS FAILED, INDICATING A RED X ACROSS THE SCREEN.  THE PILOT DECLARED AN EMERGENCY AND DIVERTED INTO BIRMINGHAM, ALABAMA AIRPORT (BHM).  UPON APPROACH INTO BHM, THE #1 AHRS ENERGIZED AND OPERATED NORMALLY THROUGHOUT APPROACH AND LANDING.  SUBSEQUENT GROUND TESTS OF THE SYSTEM WERE ALL NORMAL.  AFTER MAINTENANCE DETERMINED NO FAULTS FOUND WITH THE #1 AHRS SYSTEM, THE AIRCRAFT WAS RETURNED TO HOME BASE.
